Alert archive / Idaho / Tornado Warnings in 2000

Tornado Warning 1, NWS Boise, ID

July 18, 2000Ada County, Idaho

NWS Boise, ID issued this tornado warning at Jul 18, 2000, 6:57 PM MDT for Ada County, Idaho. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 18, 2000, 6:57 PM MDT (00:57 UTC)
Expired
Jul 18, 2000, 7:30 PM MDT
In force
33 min
Issued by
NWS Boise, ID
Area
Whole counties

County Ada County, ID

The radar

The Boise radar (KCBX), 4 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:57 PM MDTTornado F0Kuna, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2000-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2000-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3664 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOI 190058
TORBOI
IDC001-190130-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BOISE ID
657 PM MDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ADA COUNTY IN SOUTHWEST IDAHO
  THIS INCLUDES THE CITIES OF...KUNA

* UNTIL 730 PM MDT

* AT 650 PM MDT...THE PUBLIC REPORTED A TORNADO ABOUT
  2 MILES SOUTHWEST OF KUNA...MOVING NORTHEAST AT 10 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  KUNA AROUND 700 PM MDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR ObF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Jul 18, 3:00 PM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 18, 3:00 PM MDT, 3 hours 57 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
300 PM MDT TUE JUL 18 2000

UPPER 300 MB LOW WITH -14C COLD POOL OVER E OREGON THIS AFTERNOON
SHIFTING NE ACROSS N PART OF CWFA THROUGH THIS EVENING EXPECTED TO
CONTINUE TO KICK OFF SHOWERS AND TSTMS...SOME WITH BRIEF HEAVY
RAIN.  LOCAL GUSTY WINDS MAINLY POSSIBLE S HALF OF CWA WHERE DRIER
AIR AND DEEPER INVERTED "V" PROFILE IS...WITH HAIL POSSIBLE MAINLY N
OREGON AND W-CENTRAL MTNS PART WHERE COOLER WETBULBZERO AND LOWER
FREEZING LVLS ETC ARE.  HIGHER PW LIES ACROSS THE N AS WELL AND
BRIEF HEAVY RAIN POSSIBLE MAINLY THERE.  QUICK END TO EVENING
CONVECTION EXPECTED AS LOSE DAYTIME HEATING INDUCED STEEP LAPSE
RATES...EXCEPTION MAY BE N WITH UPPER LOW.  DRYING ACRS S BUILDS N
AS FLAT RIDGE OVER AREA BEGINS TO BUILD N IN RESPONSE TO OFFSHORE
TROF AND THEN...IN THE EXTENDED...UPPER RIDGE BEGINS ITS SHARPENING
AND RETROGRADING FOR HIGHS IN THE UPPER 90S /SNAKE R. VALLEY/ BY
SUNDAY AFTERNOON.

.BOI...FIRE WEATHER WATCH MALHEUR PROBABLY DISCONTINUED AT 4PM DUE
TO MOISTENING THUNDERSTORMS.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:08 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee37 min

Nearby

Tornado Warnings in Idaho, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.